MAUDE Adverse Event Report: PAJUNK GMBH MEDIZINTECHNOLOGIE SPROTTE NRFIT; ANAESTHESIA CONDUCTION NEEDLE, SPINAL, SINGLE SHOT

PAJUNK GMBH MEDIZINTECHNOLOGIE SPROTTE NRFIT; ANAESTHESIA CONDUCTION NEEDLE, SPINAL, SINGLE SHOT
Model Number 211163-29A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Inadequate Pain Relief (2388); Underdose (2542)
Date of Event 04/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event took place in the (b)(6) and has been reported through (b)(4) distribution subsidiary (b)(4).Currently the data is poor and the device has not been sent back/ analysed.As soon as further data will be available a follow up report will be sent into the agency.
 
Event or Problem Description
(b)(4).From initial reporter´s narrative: two x identical incidents (b)(6) 2018 and (b)(6) 2018: spinal anaesthesia to patients undergoing elective caesarean section.The spinal nrfit sprotte 25g needle was inserted and csf was aspirated appropriately.On injection of the spinal anaesthetic solution, leakage from the hub of the needle was noted.Potentially insufficient anaesthetic was injected into the patient.On close inspection of the 2 needles there was an identical pattern hairline crack in the hub of the needle.We have recently changed the design and procurement of our spinal needles, and switched to nrfit sprotte needles produced by pajunk.A cracked spinal needle has the potential to cause inadequate spinal anaesthesia leading to intraoperative pain and distress and an unanticipated general anaesthetic.
 
Additional Manufacturer Narrative
Event took place in the uk and has been reported through british distribution subsidiary pajunk medical ltd.Based on risk management results and clinical file this file is considered as closed.Attachment: [complaint report for 153-18.Pdf].
 
Event or Problem Description
Irn# (b)(4).From initial reporter´s narrative: 2 x identical incidents (b)(6) 2018 and (b)(6) 2018: spinal anaesthesia to patients undergoing elective caesarean section.The spinal nrfit sprotte 25g needle was inserted and csf was aspirated appropriately.On injection of the spinal anaesthetic solution, leakage from the hub of the needle was noted.Potentially insufficient anaesthetic was injected into the patient.On close inspection of the 2 needles there was an identical pattern hairline crack in the hub of the needle.We have recently changed the design and procurement of our spinal needles, and switched to nrfit sprotte needles produced by pajunk.A cracked spinal needle has the potential to cause inadequate spinal anaesthesia leading to intraoperative pain and distress and an unanticipated general anaesthetic.

Brand Name
SPROTTE NRFIT
Common Device Name
ANAESTHESIA CONDUCTION NEEDLE, SPINAL, SINGLE SHOT
Manufacturer (Section D)
PAJUNK GMBH MEDIZINTECHNOLOGIE
karl-hall-str. 1
tuttlinger str. 07
geisingen, baden-wuerttemberg 78187
GM  78187
MDR Report Key7482185
Report Number9611612-2018-00023
Device Sequence Number1314008
Product Code BSP
UDI-Device Identifier14048223030315
UDI-Public14048223030315
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K160294
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other Health Care Professional
Device Expiration Date05/15/2022
Device Model Number211163-29A
Device Catalogue Number211163-29A
Device Lot Number1206
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/27/2018
Supplement Date Received by Manufacturer04/27/2018
Initial Report FDA Received Date05/03/2018
Supplement Report FDA Received Date05/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;